bannednutritionnapsgear

Accutane - what side effects have you guys noticed?

So my doctor is suggesting I start Accutane, after trying all the creams and Lymecycline.
BUT I am worried about the side effects, both the proven and anecdotal ones.

So for those of you who have tried Accutane:

1. Have you guys noticed any changes in mood on Accutane? If so, did it resolve after discontinuation?
2. Have you guys noticed hair loss/thinning on Accutane? If so, how serious was it?

For those who experienced the above side effects, what dosage were you on? and did lowering the dosage negate these issues?
 

zebodybuilder

New member
Member
Hey man,

I've been on Accutane for nearly 2 whole years now, i started at 40mg every day for 7 months, few months later unfortunately relapsed and have been on 20mg every day ever since.

EVERYONE experiences different things however there are side effects that literally everyone gets, Dry skin, thats right dry face dry hands dry lips, moisturiser will be your best friend, you want to use a SENSITIVE that is Non-comedogenic (wont block pores) i recommend Cetaphil Moisturising Cream, and you want a lip balm that is good, i recommend Dermal lip balm. Dry skin and dry lips are a side effect but can be easily managed by using lots of cream.

Another side effect is your skin will be more sensitive, scratching your skin might leave red marks for a while, you might found getting cuts might take longer to heal, and you might find you get sun burned faster without sun-scream.
Please understand that accutane makes your skin worse before it gets better, as a result many people when they go on accutane already feel pretty shit about there skin, and so when you start using accutane and your skin gets worse you feel even worse, hence why its linked to depression and things like that. You just need to remember it takes time, it takes on average 6 months and if need be you can go on it longer if you still need to clear up.

In terms of mood swings i say yes it can give mood swings but i find as i mentioned before lets say it takes 5 months to clear up your skin you still got one more month left and you get 1 pimple on your face, that one pimple can ruin your day and mind because you think to yourself "no im breaking out again" "why isnt the accutane working" etc etc. You need to remember that accutane might be a cure for acne but it isnt for pimples. You will still get the odd one or two pimples but you need to remember what your skin was before you went on accutane.

I will say this, there are hundreds of medical research to suggest that after your first course of accutane if you do go on it again the side effects are a lot less then your first course, and there is lots of evidence to show that people can live on accutane for many many many years without any issues at all. I'm on 20mg every day and i get blood tests every few months to check my liver and to check the enzyme levels to see if it is causing damage to my body and there hasn't been any. Because I've been on it for so long now every time i do come off accutane and lets say i relapse it is no where near as bad as it was before i took accutane, every course makes the relapse less and less.

Look you might experience side effects, but after your course your skin will be a thousand times better and you will feel more confident, and proud of your skin.
 

jofreshbeat

New member
Member
1. Nothing at all.
2. Nothing at all.

Only side effect I get is dry lips, which is quite annoying. I never use more than 20mg per day, which does the job. Liver values are perfect at that dose.
 

cbbram

Community Leader
VIP Moderator
Well under a doctor's supervision is definitely the best way to go. You'll get blood work done and be monitored. There's a ton of reviews about Accutane online and a lot of videos on YouTube.
 
Well under a doctor's supervision is definitely the best way to go. You'll get blood work done and be monitored. There's a ton of reviews about Accutane online and a lot of videos on YouTube.

Yeah blood work and all that can be monitored.
BUT my concern stems from a study done on the brain which found that after Accutane use there was a 21% DECREASE in brain metabolism in the frontal cortex - an area of the brain which mediates symptoms of depression. The question here is how damaging would this be for people like me who are prone to depression? It's not all that cheap to get your brain checked up on, and when you do it might be too little too late. If you are interested I've linked the study below:

https://www.ncbi.nlm.nih.gov/pubmed/15863802
 

cbbram

Community Leader
VIP Moderator
Yeah blood work and all that can be monitored.
BUT my concern stems from a study done on the brain which found that after Accutane use there was a 21% DECREASE in brain metabolism in the frontal cortex - an area of the brain which mediates symptoms of depression. The question here is how damaging would this be for people like me who are prone to depression? It's not all that cheap to get your brain checked up on, and when you do it might be too little too late. If you are interested I've linked the study below:

https://www.ncbi.nlm.nih.gov/pubmed/15863802
I did Accutane at 20mg and I didn't even last a week. This is a last resort medication where you have to outweigh the risk versus reward. There's a whole list of side effects. I stopped it because it made me feel very nervous and my acne wasn't very bad.
 
I did Accutane at 20mg and I didn't even last a week. This is a last resort medication where you have to outweigh the risk versus reward. There's a whole list of side effects. I stopped it because it made me feel very nervous and my acne wasn't very bad.

thanks for the info mate
 

theoldcountry

Senior Member
Member
Accutane is toxic. Most dermatologist's don't prescribe it unless it is a severe case of acne. It will really dry out the skin. I'm not familiar with the study regarding brain activity.
 

RickRock

Community Leader
VIP Moderator
You just want to make sure you use Accutane as a last resort. It's some pretty harsh shit
 

Mudrock

New member
Member
Killersoup1, I was prescribed accutane for cystic acne for 2-3 years. 40-60mg IIRC. Monthly bloodwork was mandatory to check levels. It dried the hell out of my skin. Easy to get sunburned and get cracked lips. I don't remember the hair loss/thinning at that time, but it definitely affected my mood. It can affect serotonin and DHT levels. Read up on it and make sure you are ready. Bottom line, it works, but there are possible sides.
 

greencakes

New member
Member
1. No issues with mood.
2. No issues with hair thinning.

Like everyone else, I have the dry and cracked lips. I have to use lots of lip balm. My prescribe dosage is 40mg 2x per day. I am on Week 11 of a 5 month course.

My face used to be super oily and shinny since I was a teenager. Since week 4 the oil has really subsided and the skin on my face is no longer always glossy and oily. I had a small breakout on my neck on week 2-3 but now my skin looks great. I started TRT a year ago and I got a lot of acne on my chest and shoulders. And as of week 6 I have not had any more breakouts on my chest. So, so far so good. Hope this helps.
 

mistertorres

New member
Member
I was treated with accutane for a period of 9 months 4 time in my life. Here are the side effects :

- depression
- fragile skin (like paper, and sometimes last after treatment)
- dry eyes lips
- damages liver and other organs depending on the dosage
- hair loss
- bones density disorder
- SHBG levels very high while on treatment and significantly lower than normal after treatment

This drug was created to treat cancer at the first place. After they decided to expand the usage to make more profit out of it. That's it.

I have now very low SHBG Levels. If any of you has a solution to recover my normal levels I would like to hear it. I'm thinking about "Proviron" who might be of help.
And which is not liver toxic.
 
Top